Illinois, 2005Tornado and Hail in Illinois, June 8 to 9, 2005
June 8 to 9, 2005 · NWS ILX · 23 events in 15 counties and zones
20 thunderstorm wind, 2 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 8, 12:13 PM CST, 42 minutes earlier.
Area forecast discussion, Jun 8, 12:13 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
113 PM CDT WED JUN 8 2005
.DISCUSSION...
PROBLEM TODAY IS THE MCS TODAY AND LITTLE CHANGE IN THE LONG TERM.
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MSAS DATA SHOWS VERY UNSTABLE AIRMASS AHEAD OF APPROACHING MCS.
STRONG COLD POOL DEVELOPED BEHIND IT. SEVERE POTENTIAL WITH BOW ECHO
ON FORWARD EDGE OF LINE THAT INTERSECTED WITH OUTFLOW BOUNDARY THAT
PUSHED SOUTH FROM NORTHWEST IL STORMS.
NO CHANGES THROUGH FRIDAY...AS FRONT STAYS WEST OF AREA. DID NOT
CHANGE POPS AS UNSTABLE TROPICAL AIRMASS REMAINS IN REGION.
LONG TERM...SATURDAY THROUGH WEDNESDAY...
NO CHANGES IN SITUATION THROUGH MONDAY. FOR TUESDAY, THE GFSLR
FINALLY BRINGS A SIGNIFICANT FRONT THROUGH STATE AND INTO THE EAST
COAST BY WEDNESDAY. FOREIGN MODELS ALL DO NOT DRIVE THE FRONT THAT
FAR AND WITH BERMUDA HIGH ANCHORED IN SOUTHEAST US, FEEL THE
AGGRESIVE FRONTAL MOVEMENT IS WAY OUT OF LINE. THEREFORE MODIFIED
WINDS ON TUESDAY TO WEDNESDAY, PLUS INCREASED THE TEMPERATURES AND
DEW POINTS.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
GOETSCH
Hazardous weather outlook, Jun 8, 10:12 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT WED JUN 8 2005
ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1112 AM CDT WED JUN 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON INTO THIS EVENING. ISOLATED SHOWERS
AND THUNDERSTORMS WILL MOVE OUT OF EAST-CENTRAL ILLINOIS BY AROUND
NOON TODAY...HOWEVER...THIS THUNDERSTORM ACTIVITY IS EXPECTED TO
REMAIN BELOW SEVERE LIMITS.
A LARGE COMPLEX OF THUNDERSTORMS OVER NORTH CENTRAL IOWA IS EXPECTED
TO TRACK SOUTHEAST INTO CENTRAL ILLINOIS THIS AFTERNOON. THE AIR MASS
AHEAD OF THESE STORMS WILL BECOME VERY UNSTABLE WITH THE PRIMARY
THREAT FROM THE STORMS THIS AFTERNOON BEING FROM DAMAGING STRAIGHT
LINE WINDS AND A LESSER THREAT OF HAIL. AREAS ALONG AND WEST OF THE
ILLINOIS RIVER SHOULD SEE THE THUNDERSTORMS MOVE IN BETWEEN 2 AND 4
PM...WITH LOCATIONS FURTHER EAST AND SOUTH SEEING THE STORMS DEVELOP
AFTER 4 PM. THE THREAT FOR SEVERE THUNDERSTORMS SHOULD SLOWLY
DIMINISH AFTER SUNSET THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORM CHANCES WILL CONTINUE ACROSS CENTRAL AND SOUTHEAST
ILLINOIS FROM THURSDAY THROUGH SATURDAY AS A SERIES OF WEAK WEATHER
DISTURBANCES INTERACTS WITH A VERY WARM AND UNSTABLE AIR MASS OVER
THE MIDWEST. THERE IS A SLIGHT CHANCE FOR ADDITIONAL SEVERE
THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EVENING...ROUGHLY FROM 200 PM THROUGH 900 PM.
HARDIMAN
Event by event
20 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Knox
- When
- June 8, 12:55 PM CST
- Where
- Knox County, Galesburg
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.950, -90.367
Numerous trees blown down in Galesburg. Two minor injuries occurred when a tree fell on a car.
Tornado, Knox
- When
- June 8, 12:58 PM CST
- Where
- Knox County, 2 mi S of Henderson
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.983, -90.350
A tornado briefly touched down and tore part of an outbuilding roof. No injuries or fatalities were reported.
Thunderstorm Wind, Schuyler
- When
- June 8, 1:15 PM CST
- Where
- Schuyler County, Camden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.150, -90.767
Several tree limbs blown down.
Thunderstorm Wind, Fulton
- When
- June 8, 1:19 PM CST
- Where
- Fulton County, Marietta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.500, -90.383
Thunderstorm Wind, Fulton
- When
- June 8, 1:29 PM CST
- Where
- Fulton County, Ipava
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.350, -90.317
Numerous power lines blown down.
Thunderstorm Wind, Tazewell
- When
- June 8, 1:55 PM CST
- Where
- Tazewell County, 2 mi W of Delavan
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.367, -89.583
Thunderstorm Wind, Peoria
- When
- June 8, 2:00 PM CST
- Where
- Peoria County, Peoria
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.700, -89.600
A large tree limb was blown down onto a van. A roofer was blown off a roof and injured.
Thunderstorm Wind, Marshall
- When
- June 8, 2:07 PM CST
- Where
- Marshall County, 2 mi W of Sparland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.033, -89.483
Numerous tree limbs blown down.
Thunderstorm Wind, Menard
- When
- June 8, 2:30 PM CST
- Where
- Menard County, 3 mi S of Petersburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.967, -89.850
Two large trees blown down at New Salem State Park.
Thunderstorm Wind, Sangamon
- When
- June 8, 2:33 PM CST
- Where
- Sangamon County, Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.800, -89.650
Numerous trees, power lines and a power pole blown down.
Thunderstorm Wind, Sangamon
- When
- June 8, 2:35 PM CST
- Where
- Sangamon County, 2 mi E of Chatham
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.667, -89.667
Several trees and a sign blown down at a middle school.
Thunderstorm Wind, Sangamon
- When
- June 8, 2:50 PM CST
- Where
- Sangamon County, Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.800, -89.650
Numerous trees and power lines blown down.
Thunderstorm Wind, Christian
- When
- June 8, 3:00 PM CST
- Where
- Christian County, Edinburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.650, -89.383
Numerous power lines down.
Thunderstorm Wind, Christian
- When
- June 8, 3:15 PM CST
- Where
- Christian County, Taylorville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.550, -89.300
Thunderstorm Wind, Christian
- When
- June 8, 3:45 PM CST
- Where
- Christian County, Rosamond
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.383, -89.167
Numerous trees and power lines down. Playground equipment destroyed.
Thunderstorm Wind, Shelby
- When
- June 8, 3:58 PM CST
- Where
- Shelby County, 5 mi W of Shelbyville
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.417, -88.900
Thunderstorm Wind, Effingham
- When
- June 8, 4:40 PM CST
- Where
- Effingham County, 5 mi S of Altamont
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.000, -88.750
Thunderstorm Wind, Effingham
- When
- June 8, 4:50 PM CST
- Where
- Effingham County, Effingham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.117, -88.533
Several tree limbs and power lines blown down.
Thunderstorm Wind, Clay
- When
- June 8, 5:10 PM CST
- Where
- Clay County, 2 mi W of Flora
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.667, -88.517
5 power poles blown down.
Hail, Vermilion
- When
- June 8, 5:25 PM CST
- Where
- Vermilion County, 3 mi NE of Rossville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.417, -87.633
Thunderstorm Wind, Vermilion
- When
- June 8, 5:25 PM CST
- Where
- Vermilion County, 3 mi NE of Rossville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.417, -87.633
Several tree limbs blown down.
Thunderstorm Wind, Jasper
- When
- June 8, 5:35 PM CST
- Where
- Jasper County, Newton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.983, -88.167
Hail, Woodford
- When
- June 9, 1:25 AM CST
- Where
- Woodford County, Metamora
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.783, -89.350
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kansas, June 8 to 9, 2005$1.6 million · 1.75 in hail · 52 events
- Hail and Damaging Winds in Iowa, June 8, 2005$387,000 · 1 in hail · 35 events
- Damaging Winds and Heavy Rain in Iowa, June 8, 20051 injured · $415,000 · 70 kt wind · 14 events
- Tornado and Flash Flooding in Kansas, June 8, 2005$126,000 · F0 · 31 events
- Hail and Damaging Winds in Illinois, June 8, 2005$103,000 · 57 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2005$90,000 · 1 in hail · 7 events
- Damaging Winds in West Virginia, June 8, 2005$75,000 · 50 kt wind · 3 events
- Damaging Winds in Vermont, June 8, 2005$70,000 · 60 kt wind · 2 events
- Damaging Winds in Ohio, June 8, 2005$58,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Missouri, June 8, 2005$3,000 · 1.25 in hail · 38 events
- Flash Flood and Damaging Wind in Georgia, June 8, 2005$50,000 · 50 kt wind · 2 events
- Tornadoes and Hail in North Dakota, June 8, 2005F1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455208, 5455209, 5455210, 5455211, 5455212, 5455213, 5455298, 5455299, 5455300, 5455301, 5455302, 5455303, 5455304, 5455305, 5455306, 5455307, 5455308, 5455309, 5455310, 5455311, 5455312, 5455313, 5455314.